Format

Send to

Choose Destination
See comment in PubMed Commons below
Am Heart Hosp J. 2010 Winter;8(2):E113-4.

Repetitive monomorphic ventricular tachycardia as a manifestation of suboptimally treated thyrotoxicosis.

Author information

1
drpreetichandra@yahoo.com

Abstract

Monomorphic ventricular tachycardia (VT) is a unique manifestation of hyperthyroidism. We present the case of a 41-year-old male with a history of hyperthyroidism presenting with palpitations secondary to non-sustained episodes of monomorphic VT. Cardiac arrhythmias due to thyrotoxicosis are perpetually supraventricular in origin. Monomorphic VT in the setting of thyrotoxicosis in the absence of structural heart disease is exceedingly rare. After starting propranolol and increasing the dose of methimazole, the patient had no further episodes of VT. It is important to recognize repetitive monomorphic VT as an understated but important manifestation of thyrotoxicosis. Propranolol is associated with an excellent response in these patients and anti-thyroid medications such as methimazole effectively reverse thyrotoxicity.

PMID:
22022738
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center